Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 85, NWS Jackson, MS

March 15, 2025Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Mar 15, 2025, 6:15 AM CDT for Ashley County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 6:15 AM CDT (11:15 UTC)
Expired
Mar 15, 2025, 7:15 AM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 189 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 5:58 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:30 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 15, 2:30 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
230 AM CDT Sat Mar 15 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 230 AM CDT Sat Mar 15 2025

Saturday through next Friday...

Saturday:

A severe weather outbreak is expected today through this evening as
all modes of severe weather will be possible including strong to
violent, long-track tornadoes. Damaging winds 60-70 mph and large
hail will be likely as well. As a strong, upper lvl trough pushes
towards the area, the low-lvl jet will strengthen during the
afternoon over the region. As a result,  strong deep-layer shear/SRH
and favorable instability in place will lead to multiple rounds of
convection with supercell potential throughout mid morning until the
evening.

A high risk for severe weather continues to be advertised in the
greater threat area for violent tornadoes over central into east MS
where supercells will have great access to the most unstable air and
backed low level flow. Scattered to numerous supercells are likely
to develop in the warm sector, and given the fast cell motions and
classic nature of the storms, would expect the potential for long
tornado tracks, so this continues to be messaged. Outside of severe
storms, gusty winds are expected throughout the day. Heavy rainfall
is less of concern but flash flooding will be possible within areas
that experience training storms.

Sunday through next Friday:

Ridging pattern along with upper-lvl zonal flow will filter into the
region into next week. Temps will start off cooler but will be near
seasonal averages. Next chance for rainfall will come on Wednesday
as a shortwave trough swings through the area. Mostly showers and a
brief cooldown are expected with this disturbance. /SW/EC/

&&

.AVIATION...
(06Z TAFS)
Issued at 1254 AM CDT Sat Mar 15 2025

MVFR stratus deck is spreading northward across the area and will
stick around for much of the day. S winds will be gusty throughout
the day until a cold front pushes through this afternoon, with
wind shifting to W. Numerous TS are expected across the region,
especially during the late morning and afternoon hours Saturday.
Some storms will be severe with tornadoes, large hail and 50+ kt
wind. VFR conditions may return toward the end of the TAF period
Saturday evening. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  51  65  40 /  90  40   0   0
Meridian      77  51  68  39 /  90  60   0   0
Vicksburg     76  50  64  40 /  90  30   0   0
Hattiesburg   78  53  73  41 /  80  30   0   0
Natchez       77  50  65  40 /  90  20   0   0
Greenville    72  48  59  40 /  90  30   0   0
Greenwood     75  50  61  38 / 100  50  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SW/EC/DL

In the hours before

Local storm report, Mar 15, 2:12 AM CDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
212 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     Hail             Noxapater               32.99N 89.06W
03/15/2025  M0.75 Inch       Winston            MS   Trained Spotter

&&

DL
Special weather statement, Mar 15, 2:22 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
222 AM CDT Sat Mar 15 2025

MSZ050-051-056-057-150800-
Scott MS-Smith MS-Newton MS-Jasper MS-
222 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHEASTERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 300 AM
CDT...

At 222 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Pineville, or 9 miles northeast of Raleigh, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Homewood and Pineville around 225 AM CDT.
  Roberts and Lake around 230 AM CDT.
  Lawrence and Newton around 235 AM CDT.
  Conehatta and Decatur around 245 AM CDT.
  Stratton around 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for central and
east central Mississippi.

&&

LAT...LON 3210 8902 3203 8943 3215 8959 3234 8956
      3258 8930 3258 8925 3251 8907 3239 8898
TIME...MOT...LOC 0722Z 222DEG 43KT 3216 8945

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 3:16 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
316 AM CDT Sat Mar 15 2025

MSZ026-150845-
Grenada MS-
316 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GRENADA COUNTY THROUGH
345 AM CDT...

At 316 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bew Springs, or near Grenada, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Grenada and Bew Springs around 320 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for north central
Mississippi.

&&

LAT...LON 3387 8977 3387 8951 3368 8979 3368 9003
      3390 8985 3390 8977
TIME...MOT...LOC 0816Z 223DEG 36KT 3372 8990

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 3:33 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 AM CDT Sat Mar 15 2025

MSZ031-150900-
Lowndes MS-
333 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOWNDES COUNTY
THROUGH 400 AM CDT...

At 333 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bent Oak, or 7 miles south of Columbus, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Steens and Columbus around 340 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Mississippi.

&&

LAT...LON 3341 8829 3329 8840 3329 8862 3330 8862
      3361 8832 3362 8827
TIME...MOT...LOC 0833Z 223DEG 49KT 3340 8843

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 5:16 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025

MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Winstonville, Duncan, and Shelby around 520 AM CDT.
  Alligator around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
      3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 15, 5:44 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025

ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...

At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bonita and Galion around 550 AM CDT.
  Jones and Berlin around 555 AM CDT.
  Wilmot around 600 AM CDT.
  Parkdale around 605 AM CDT.
  Portland around 615 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
      3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SAS

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:35 PM CDTSpecial Weather StatementJANBolivar55 min
Mar 14, 8:31 PM CDTSpecial Weather StatementJANSunflower59 min
Mar 14, 9:28 PM CDTSpecial Weather StatementJANIssaquena, Sharkey62 min
Mar 14, 10:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington62 min
Mar 14, 11:11 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower64 min
Mar 14, 11:58 PM CDTTornado Warning Tornado observedJANCarroll, Grenada, Leflore, Montgomery, Webster62 min
Mar 15, 12:28 AM CDTTornado WarningJANGrenada47 min
Mar 15, 12:36 AM CDTSpecial Weather StatementJANNewton, Scott54 min
Mar 15, 12:47 AM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Mar 15, 1:22 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Mar 15, 1:26 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston64 min
Mar 15, 1:31 AM CDTSpecial Weather StatementJANScott44 min
Mar 15, 1:44 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Winston61 min
Mar 15, 2:12 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston29 min
Mar 15, 2:22 AM CDTSpecial Weather StatementJANNewton38 min
Mar 15, 2:38 AM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 15, 2:57 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton63 min
Mar 15, 3:16 AM CDTSpecial Weather StatementJANGrenada29 min
Mar 15, 3:33 AM CDTSpecial Weather StatementJANLowndes27 min
Mar 15, 5:16 AM CDTSpecial Weather StatementJANBolivar29 min
Mar 15, 6:04 AM CDTSevere Thunderstorm WarningJANWashington56 min
Mar 15, 6:21 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington54 min
Mar 15, 7:14 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower46 min
Mar 15, 7:56 AM CDTFlash Flood WarningJANWashington4 hr
Mar 15, 7:56 AM CDTSevere Thunderstorm WarningJANWashington64 min
Mar 15, 7:57 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington48 min
Mar 15, 8:30 AM CDTFlash Flood WarningJANBolivar4 hr
Mar 15, 8:34 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
Mar 15, 8:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Washington61 min
Mar 15, 9:06 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes39 min
Mar 15, 9:10 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington65 min
Mar 15, 9:32 AM CDTWind AdvisoryJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 23 more9 hr
Mar 15, 9:43 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington62 min
Mar 15, 9:50 AM CDTTornado WarningJANIssaquena, Sharkey, Washington55 min
Mar 15, 10:07 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower53 min
Mar 15, 10:26 AM CDTTornado Warning Considerable damage threatJANHumphreys, Leflore, Sharkey, Sunflower, Washington64 min
Mar 15, 10:41 AM CDTRiver Flood WarningJANCarroll, Leflore49 hr
Mar 15, 10:56 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Warren, Washington and 1 more64 min
Mar 15, 10:59 AM CDTTornado WarningJANFranklin, Jefferson, Lincoln61 min
Mar 15, 11:04 AM CDTTornado WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington36 min
Mar 15, 11:08 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower67 min
Mar 15, 11:18 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower57 min
Mar 15, 11:25 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington4 hr
Mar 15, 11:38 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo67 min
Mar 15, 11:50 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Yazoo55 min
Mar 15, 11:56 AM CDTTornado WarningJANCarroll, Grenada, Leflore, Montgomery49 min
Mar 15, 12:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHumphreys, Issaquena, Sharkey, Warren, Yazoo58 min
Mar 15, 12:02 PM CDTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson58 min
Mar 15, 12:31 PM CDTTornado WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more59 min
Mar 15, 12:39 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatJANJefferson Davis, Lawrence, Marion66 min
Mar 15, 12:43 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more4 hr
Mar 15, 12:47 PM CDTTornado Warning Considerable damage threatJANRankin, Scott, Simpson, Smith30 min
Mar 15, 12:48 PM CDTTornado WarningJANJasper, Newton, Scott, Smith57 min
Mar 15, 12:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott27 min
Mar 15, 12:59 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore46 min
Mar 15, 1:26 PM CDTFlash Flood WarningJANChoctaw, Montgomery, Webster2 hr
Mar 15, 1:28 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson62 min
Mar 15, 1:30 PM CDTTornado WarningJANKemper, Lauderdale, Neshoba, Newton60 min
Mar 15, 1:30 PM CDTTornado Warning Considerable damage threatJANCovington, Jones, Smith60 min
Mar 15, 1:32 PM CDTTornado Warning Considerable damage threatJANJefferson Davis, Lawrence, Marion58 min
Mar 15, 1:35 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster40 min
Mar 15, 1:42 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo48 min
Mar 15, 1:55 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo65 min
Mar 15, 2:03 PM CDTTornado Warning Tornado observedJANCovington, Jefferson Davis, Jones57 min
Mar 15, 2:09 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper66 min
Mar 15, 2:11 PM CDTTornado WarningJANLowndes, Noxubee43 min
Mar 15, 2:14 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster46 min
Mar 15, 2:16 PM CDTTornado WarningJANKemper44 min
Mar 15, 2:26 PM CDTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion64 min
Mar 15, 2:35 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Rankin, Simpson40 min
Mar 15, 2:35 PM CDTTornado Warning Tornado observedJANCovington, Jones, Smith26 min
Mar 15, 2:43 PM CDTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more4 hr
Mar 15, 2:49 PM CDTTornado Warning Tornado observedJANLauderdale, Newton56 min
Mar 15, 2:51 PM CDTTornado WarningJANMarion24 min
Mar 15, 3:02 PM CDTTornado Warning Considerable damage threatJANCovington, Jasper, Jefferson Davis, Jones, Lamar, Smith58 min
Mar 15, 3:16 PM CDTTornado WarningJANJasper, Lauderdale, Newton25 min
Mar 15, 3:18 PM CDTFlash Flood WarningJANClarke, Covington, Jasper, Jones, Kemper, Lauderdale and 2 more4 hr
Mar 15, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion55 min
Mar 15, 3:43 PM CDTTornado WarningJANKemper, Noxubee26 min
Mar 15, 3:45 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper, Lauderdale, Newton, Smith60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.